Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 103, NWS Wichita, KS

June 8, 1995Butler County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 8, 1995, 5:46 AM CDT for Butler County, Kansas. It was in force for 59 min.

The area

The counties it named.

The facts

Issued
Jun 8, 1995, 5:46 AM CDT (10:46 UTC)
Expired
Jun 8, 1995, 6:45 AM CDT
In force
59 min
Issued by
NWS Wichita, KS
Area
Whole counties

County Butler County, KS

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 1995-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 1995-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3417 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KICT 081046 RRA
SVRICT
KSC015-081145-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
546 AM CDT THU JUN 8 1995
 
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  645 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL KANSAS
 
   ...BUTLER COUNTY
 
AT 544 AM...RADAR INDICATED A SEVERE THUNDERSTORM NEAR EL DORADO
LAKE...10 MILES NORTHEAST OF EL DORADO. THE STORM WAS MOVING NORTHEAST
AT 30 MPH AND WILL MOVE THROUGH CASSODAY BY 600 AM.  A SECOND SEVERE
THUNDERSTORM WAS INDICATED BY RADAR NEAR WHITEWATER OR 17 MILES
NORTHWEST OF EL DORADO.  THIS STORM WAS ALSO MOVING NORTHEAST AT 30 MPH
AND WILL MOVE ACROSS HIGHWAY 77 BY 600 AM.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO
PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
 
KING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:01 PM CDT, 7 hours 45 minutes earlier.

Area forecast discussion, Jun 7, 10:01 PM CDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT WED JUN 7 1995

(DISC COMPOSED AT 730 PM...)
MAIN CONCERN ATTM IS CBS DVLPG OVR FLINT HILLS.  THESE HAVE FORMED AT
THE INTERSECTION OF 2 BNDRYS AND THE OROGRAPHIC LIFT.  ONE BNDRY IS
XTNDS FM NR MKC TO NR DDC.  THE OTHER IS A QUASI-DRYLN WHICH PASSED
THRU ICT THIS AFTN...AND HAS RETREATED WWRD DURG THE PAST HR.  BNDRY
SHOWED UP BRIEFLY ON KICT 88D WHILE TECHS WERE WORKING ON RDR.
VISUAL INDC HV SHOWN WELL DVLPG CBS...BUT TOPS APPR TO BE TOO
LO...WITH SOME CAPPING LKLY.  HAVE ALRDY MENTIONED PCPN IN SFT.  WITH
MARGINAL MECHANISMS TO BREAK CAP...WOULD NOT EXPCT THEM TO CONT ALL
NGT.

ERLR LK INDC TMRW NGT MAY BE QUITE ACTIVE AS DIFFLUENT FLOW...DRYLN
AND FNT APPCH.

RSL 66/80 24  SLN 67/81 24
ICT 71/85 23  HUT 69/84 23
CNU 70/87 22

HOWERTON

In the hours before

Special weather statement, Jun 8, 4:14 AM CDT, 1 hour 32 minutes before
KSZ032-033-047-048-049-050-051-052-053-067-068-069-070-071-072-
073-082-083-091-092-093-094-095-096-081015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
414 AM CDT THU JUN 8 1995

...TORNADO WATCH NUMBER 574 HAS BEEN REPLACED BY TORNADO WATCH 577
VALID UNTIL 10 AM...

THE NEW TORNADO WATCH INCLUDES ALL OF CENTRAL KANSAS EXCEPT SALINE AND
LINCOLN COUNTIES...WHICH ARE NO LONGER UNDER A TORNADO WATCH.
SOUTHCENTRAL AND SOUTHEAST KANSAS ALSO REMAIN UNDER A TORNADO WATCH.

MATT

WUUS01KGLD/
Special weather statement, Jun 8, 4:16 AM CDT, 1 hour 30 minutes before
KSZ032-033-047-048-049-050-051-052-053-067-068-069-070-071-072-
073-082-083-091-092-093-094-095-096-081015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
414 AM CDT THU JUN 8 1995

...TORNADO WATCH NUMBER 574 HAS BEEN REPLACED BY TORNADO WATCH 577
VALID UNTIL 10 AM...

THE NEW TORNADO WATCH INCLUDES ALL OF CENTRAL KANSAS EXCEPT SALINE AND
LINCOLN COUNTIES...WHICH ARE NO LONGER UNDER A TORNADO WATCH.
SOUTHCENTRAL AND SOUTHEAST KANSAS ALSO REMAIN UNDER A TORNADO WATCH.

MATT

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:15 PM CDTSevere Thunderstorm WarningICTReno60 min
Jun 7, 11:25 PM CDTSevere Thunderstorm WarningICTRussell65 min
Jun 7, 11:37 PM CDTSevere Thunderstorm WarningICTHarvey68 min
Jun 7, 11:41 PM CDTSevere Thunderstorm WarningICTLincoln64 min
Jun 7, 11:48 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice57 min
Jun 7, 11:53 PM CDTSevere Thunderstorm WarningICTMarion67 min
Jun 7, 11:55 PM CDTTornado WarningICTRussell65 min
Jun 8, 12:01 AM CDTSevere Thunderstorm WarningICTSumner59 min
Jun 8, 12:05 AM CDTSevere Thunderstorm WarningICTSaline55 min
Jun 8, 12:05 AM CDTSevere Thunderstorm WarningICTEllsworth35 min
Jun 8, 12:19 AM CDTSevere Thunderstorm WarningICTCowley56 min
Jun 8, 12:40 AM CDTSevere Thunderstorm WarningICTSaline65 min
Jun 8, 12:47 AM CDTSevere Thunderstorm WarningICTEllsworth58 min
Jun 8, 12:53 AM CDTSevere Thunderstorm WarningICTBarton67 min
Jun 8, 1:00 AM CDTSevere Thunderstorm WarningICTHarper, Sumner60 min
Jun 8, 1:26 AM CDTSevere Thunderstorm WarningICTSedgwick64 min
Jun 8, 1:35 AM CDTFlash Flood WarningICTLincoln6 hr
Jun 8, 1:41 AM CDTSevere Thunderstorm WarningICTButler64 min
Jun 8, 1:48 AM CDTSevere Thunderstorm WarningICTCowley57 min
Jun 8, 1:56 AM CDTSevere Thunderstorm WarningICTHarvey64 min
Jun 8, 2:02 AM CDTSevere Thunderstorm WarningICTSumner43 min
Jun 8, 2:19 AM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson56 min
Jun 8, 2:52 AM CDTSevere Thunderstorm WarningICTBourbon68 min
Jun 8, 3:26 AM CDTFlash Flood WarningICTHarper, Sumner5 hr
Jun 8, 4:17 AM CDTSevere Thunderstorm WarningICTReno58 min
Jun 8, 4:32 AM CDTSevere Thunderstorm WarningICTBarton, Rice58 min
Jun 8, 4:49 AM CDTSevere Thunderstorm WarningICTMcPherson56 min
Jun 8, 5:16 AM CDTSevere Thunderstorm WarningICTReno59 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.